Alert archive / Nevada / High Wind Warnings in 2010
High Wind Warning 1, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Jan 21, 2010, 3:17 PM PST. It took effect at Jan 22, 2010, 9:00 AM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2010, 3:17 PM PST (23:17 UTC)
- In effect from
- Jan 22, 2010, 9:00 AM PST
- Expired
- Jan 22, 2010, 2:37 AM PST
- In force
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
726 WWUS75 KLKN 212317 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 317 PM PST THU JAN 21 2010 NVZ032-221200- /O.NEW.KLKN.HW.W.0001.100122T1700Z-100123T0000Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 317 PM PST THU JAN 21 2010 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 4 PM PST FRIDAY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE AND ADJACENT VALLEYS... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE AND ADJACENT VALLEYS...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST FRIDAY. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS WILL INCREASE DURING THE MORNING AND BECOME STRONG BY 9 AM. * LOCATIONS INCLUDE: RUBY AND CLOVER VALLEYS AND EAST SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. * IMPACTS: THESE STRONG WINDS WILL BE A HAZARD TO TRAVELERS ON AREA ROADWAYS INCLUDING STATE ROUTES 229 AND 232. IN ADDITIONS THE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW REDUCING VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
468 WWUS75 KLKN 221037 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 237 AM PST FRI JAN 22 2010 NVZ032-221145- /O.CAN.KLKN.HW.W.0001.100122T1700Z-100123T0000Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 237 AM PST FRI JAN 22 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND WARNING. $$ NVZ034-230000- /O.NEW.KLKN.HW.W.0002.100122T1700Z-100123T0600Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITY OF...RUBY LAKE 237 AM PST FRI JAN 22 2010 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PST THIS EVENING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE AND ADJACENT VALLEYS... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE AND ADJACENT VALLEYS...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS WILL INCREASE DURING THE MORNING AND BECOME STRONG BY 9 AM. * LOCATIONS INCLUDE: RUBY AND CLOVER VALLEYS AND EAST SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. * IMPACTS: THESE STRONG WINDS WILL BE A HAZARD TO TRAVELERS ON AREA ROADWAYS INCLUDING STATE ROUTES 229 AND 232. IN ADDITIONS THE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW REDUCING VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Jan 21, 3:38 AM PST, 11 hours 39 minutes earlier.
Area forecast discussion, Jan 21, 3:38 AM PST, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 338 AM PST THU JAN 21 2010 .SYNOPSIS...ANOTHER ROUND OF SNOW WILL MAKE ITS WAY THROUGH NORTHERN NEVADA LATER THIS AFTERNOON THROUGH FRIDAY AS A STORM SYSTEM PUSHES ACROSS THE STATE. THE THREAT FOR LIGHT SNOW SHOWERS WILL REMAIN ACROSS THE AREA FOR FRIDAY. BY SATURDAY HIGH PRESSURE WILL BUILD ACROSS THE WESTERN UNITED STATES WITH SLIGHT DRYING POSSIBLE. ANOTHER ROUND OF UNSETTLED WEATHER WILL BE POSSIBLE BEGINNING NEXT WEEK. && .SHORT TERM...TODAY THROUGH SATURDAY. LIGHT TO MODERATE SNOW CONTINUES TO FALL ACROSS MAINLY THE EASTERN HALF OF THE FORECAST AREA THIS MORNING...EAST OF A BATTLE MOUNTAIN TO EUREKA LINE. ONLY LIGHT ACCUMULATIONS OF ABOUT AN INCH OR TWO ARE EXPECTED THIS MORNING. AS A RESULT...HAVE CANCELLED THE WINTER WEATHER ADVISORY. WINDS HAVE ALSO SUBSIDED THIS MAROONING AS WELL ACROSS WHITE PINE AND NORTHERN NYE COUNTIES...WITH GUSTS REMAINING BELOW ADVISORY CRITERIA. SO WE'VE CANCELLED THE WIND ADVISORY EARLIER THIS MORNING. SATELLITE LOOP FROM THIS MORNING SHOWS A MASS OF CLOUDS MOVING ACROSS THE EASTER PART OF THE FORECAST AREA WITH ANOTHER MASS OF CLOUDS ACROSS THE EAST PACIFIC...ENCROACHING UPON CALIFORNIA AT THIS TIME. THE CLOUDS OVER CA ARE ASSOCIATED WITH A SURFACE LOW EXPECTED TO MOVE NORTH AND EAST TODAY. MODELS ARE INDICATING THE DEVELOPMENT OF ANOTHER SURFACE LOW LATER THIS EVENING ACROSS SOUTHERN NEVADA...MOVING NORTH AND TRACKING ACROSS THE STATE TOWARDS IDAHO. THINKING IS THIS SURFACE LOW WILL BE A FOCUS FOR PRECIPITATION LATER THIS AFTERNOON THROUGH TONIGHT. H6 THETA-E RIDGE PREVALENT THROUGH THIS TIME AS WELL...MOVING NORTH AND EAST ACROSS THE FORECAST AREA. WEAK TO MODERATE DIV-Q FORCING CAN ALSO BE SEEN IN THE H5-H3 LAYER THROUGH TOMORROW MORNING. AS A RESULT...WE'VE HOISTED A WINTER WEATHER ADVISORY FOR WHITE PINE AND PORTIONS OF ELKO COUNTIES THROUGH FRIDAY EVENING. THE REASON FOR THE OFFSET IS DUE TO THE RATHER RAPID CHANGE IN WIND DIRECTION AS THE LOW MOVES ACROSS THE AREA. NORTHERN ELKO COUNTY AND THE RUBIES WILL BEGIN TO SEE MORE OF AN UPSLOPE REGIME EARLY FRIDAY MORNING AS WINDS CHANGE FROM THE EAST TO MORE OF A WESTERLY DIRECTION LATE. ALL TOLD...EXPECTING ABOUT 2 TO 5 INCHES IN THE VALLEY LOCATIONS AND 5 TO 8 INCHES IN THE MOUNTAINS DURING THIS 24-HOUR PERIOD. LINGERING MOISTURE ALONG WITH STEEP LAPSE RATES WILL HELP TO KEEP THE THREAT FOR LIGHT SNOW SHOWERS IN THE AREA FOR FRIDAY...ESPECIALLY THE NORTHEAST PART OF THE STATE. WITH THE COLD AIR ALOFT...LIFTED INDICES GO NEGATIVE FOR NORTHERN NYE AND PARTS OF WHITE PINE COUNTY FRIDAY AFTERNOON SO HAVE INCLUDED ISOLATED THUNDER FOR THAT TIMEFRAME. EXPECT GRADUAL CLEARING FOR SATURDAY AS A RIDGE OF HIGH PRESSURE TRIES TO WORK ITS WAY EAST. TEMPERATURES WILL BE AT OR JUST ABOVE NEAR NORMAL FOR THIS TIME. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. PERSISTENT PATTERN WITH LOW AMPLITUDE FLOW ACROSS THE LOWER 48 WITH TWO SHORT WAVE TROUGHS TO IMPACT THE REGION DURING THIS PERIOD. TEMPERATURES WILL START OUT BELOW AVG FOR THE START OF THE PERIOD BEFORE WARMING TO SLIGHTLY ABOVE AVG. PRECIP WILL BE ABOVE AVG ACROSS NORTHERN NV AND AVG ACROSS CENTRAL NV. DURING SATURDAY NIGHT SURFACE RIDGE BUILDS INTO THE REGION WITH CLEARING EXPECTED. THIS WILL ALLOW LOW TEMPS TO CRASH INTO THE LOW SINGLE DIGITS AND SOME SUB-ZERO READINGS WITH 700MB TEMPS OF -12C AND WINDS BECOMING CALM IN VLY LOCATIONS. BRIEF SUNSHINE EXPECTED SUNDAY MORNING...BEFORE HIGH LEVEL CLOUDS STREAM INTO THE AREA AHEAD OF A WARM FRONT. STRONG ISENTROPIC LIFT AND MOIST PACIFIC AIRMASS WILL LEAD TO LIGHT SNOW ACROSS NORTHERN NV DURING SUNDAY NIGHT. THE CLOUD COVER AND WARM AIR ADVECTION WILL LEAD TO MUCH WARMER TEMPS BY SUNDAY NIGHT WITH SNOW LEVELS RAPIDLY RISING DURING THE NIGHT...WHICH WILL LEAD TO A RAIN/SNOW MIX ACROSS HUMBOLDT COUNTY. RAIN AND SNOW WILL LINGER DURING THE DAY ON MONDAY...BEFORE AN AREA OF LOW APPROACHES THE GREAT BASIN REGION FROM THE PACIFIC NORTHWEST BY TUESDAY. THE 500MB ENERGY COULD SPLIT OVER THE REGION TUESDAY NIGHT...LEADING TO A LESS ROBUST SYSTEM OVERALL BUT TO EARLY TO TELL AT THIS TIME. TRACK LOOKS FAVORABLE FOR DESCENT QPF WITH SYSTEM DIGGING OVER THE REGION...AND POSSIBLE SURFACE CYCLOGENESIS OVER THE REGION. LINGERING NORTHWEST FLOW SNOW SHOWERS ON WEDNESDAY MORNING...BEFORE ANOTHER SHORTWAVE RIDGE BUILDS OVER THE REGION WEDNESDAY NIGHT INTO THURSDAY WITH NEAR AVG TEMPS EXPECTED. && .AVIATION...LIFR TO MVFR CONDITIONS WILL QUICKLY RISE TO VFR THIS MORNING AS SNOW PULLS OUT OF NORTHEAST NV. TROUGH AXIS WILL LIFT TO THE NORTHEAST THIS MORNING ENDING THE SNOW AT KELY/KEKO BY 14Z. SMALL BREAK IN THE ACTION BEFORE A MORE ROBUST AREA OF LOW PRESSURE BEGINS TO IMPACT KTPH WITH LOW CIGS/SNOW BY LATE AFTERNOON. SNOW WILL SPREAD FROM THE SOUTH TO THE NORTH DURING THE EVENING HOURS. LIFR CONDITIONS WILL BE POSSIBLE AT ALL TAF TERMINALS...WITH THE WORST WX EXPECTED AT KELY ONCE AGAIN. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 PM PST FRIDAY FOR NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE. WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY FOR WHITE PINE COUNTY. && 86/95/95
Hazardous weather outlook, Jan 21, 4:41 AM PST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 441 AM PST THU JAN 21 2010 NVZ013-030>037-221245- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 441 AM PST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW SHOWERS WILL CONTINUE ACROSS ELKO AND WHITE PINE COUNTIES THIS MORNING...AND WILL DIMINISH BY LATE MORNING. HOWEVER...AN AREA OF LOW PRESSURE...MOVING NORTH AND EAST...WILL TRACK ACROSS NORTHERN NEVADA LATER THIS AFTERNOON WHICH WILL BRING ANOTHER ROUND OF SNOW TO THE SILVER STATE. AS A RESULT...A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW HAS BEEN ISSUED FOR NORTHERN ELKO COUNTY...INCLUDING THE RUBY MOUNTAINS...AND WHITE PINE COUNTY. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES BELOW 6500 FEET AND 5 TO 8 INCHES ABOVE 6500 FEET CAN BE EXPECTED OVER A 24-HOUR PERIOD. AT OTHER LOCATIONS...UP TO 3 INCHES OF SNOW CAN BE ANTICIPATED. FOR MORE INFORMATION ON THE WINTER WEATHER ADVISORY...PLEASE SEE RNOWSWLKN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE AREA OF LOW PRESSURE IS FORECAST TO GRADUALLY MOVE EAST OF THE STATE BY SATURDAY. A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE WESTERN UNITED STATES...BRINGING QUIETER WEATHER TO NORTHERN NEVADA ON SUNDAY. BY THE BEGINNING OF NEXT WEEK...MOISTURE WILL BEGIN MOVING EAST AND WILL BRING ANOTHER ROUND OF UNSETTLED WEATHER TO THE STATE...LASTING THROUGH POSSIBLY MID-WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Local storm report, Jan 21, 1:04 PM PST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
104 PM PST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND GST 1 NNW AUSTIN 39.50N 117.07W
01/20/2010 M60.00 MPH LANDER NV MESONET
MEASURED AT THE AUSTIN RAWS SITE
1000 AM HEAVY SNOW 6 SW ELY 39.19N 114.96W
01/21/2010 M8.0 INCH WHITE PINE NV MESONET
12-HOUR SNOWFALL TOTAL AT THE WARD MOUNTAIN SNOTEL
1000 AM HEAVY SNOW 16 ENE ELY 39.34N 114.60W
01/21/2010 M10.0 INCH WHITE PINE NV MESONET
12-HOUR SNOWFALL TOTAL AT THE BERRY CREEK SNOTEL
&&
JMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:49 AM PST | Winter Weather Advisory | LKN | Elko, White Pine | 32 hr |
Nearby
High Wind Warnings in Nevada, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.